Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 72, NWS Des Moines, IA

June 7, 2009Lucas County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 7, 2009, 8:58 PM CDT for Lucas County, Wayne County, Iowa. It took effect at Jun 8, 2009, 2:04 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2009, 8:58 PM CDT (01:58 UTC)
In effect from
Jun 8, 2009, 2:04 PM CDT
Expired
Jun 9, 2009, 6:19 AM CDT
In force
16 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4).

Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 080158
FLWDMX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT SUN JUN 07 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-090158-
/O.NEW.KDMX.FL.W.0072.090608T1658Z-090611T0100Z/
/CHTI4.1.ER.090608T1658Z.090609T0600Z.090610T0100Z.NO/
858 PM CDT SUN JUN 07 2009

...FLOOD WARNING IN EFFECT UNTIL TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL TUESDAY EVENING.
* AT  7:15 PM SUNDAY THE STAGE WAS 11.9 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 15.9 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE 
  TUESDAY EVENING.
* IMPACT...AT  15 FEET...WATER BEGINS FLOWING INTO NEARBY LOWLAND 
  AREAS.

$$
6 follow-up statements
000 
WGUS83 KDMX 080813
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT MON JUN 08 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-090813-
/O.EXT.KDMX.FL.W.0072.090609T0730Z-090611T0100Z/
/CHTI4.1.ER.090609T0730Z.090609T1200Z.090610T0100Z.NO/
313 AM CDT MON JUN 08 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL TUESDAY EVENING.
* AT  3:00 AM MONDAY THE STAGE WAS 11.4 FEET...AND FALLING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE 
  RISING TO 15.9 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE 
  TUESDAY EVENING.


$$
000 
WGUS83 KDMX 081404
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT MON JUN 08 2009


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-091404-
/O.EXT.KDMX.FL.W.0072.090609T0600Z-090610T0600Z/
/CHTI4.1.ER.090609T0600Z.090609T0600Z.090609T0600Z.NO/
904 AM CDT MON JUN 08 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL TUESDAY MORNING.
* AT  8:30 AM MONDAY THE STAGE WAS 13.8 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE TO FLOOD STAGE TUESDAY MORNING.


$$
000 
WGUS83 KDMX 081919
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
219 PM CDT MON JUN 08 2009

.MODERATE TO HEAVY RAINS FELL ACROSS SOUTHERN IOWA AND THE CHARITON
RIVER BASIN SUNDAY EVENING AND EARLY MONDAY MORNING.  WIDESPREAD
RAIN AMOUNTS OF A HALF INCH TO AN INCH FELL ACROSS THE
BASIN...WHICH ALREADY HAD MOIST SOILS IN PLACE.  THIS HAS PUSHED
THE CHARITION RIVER AT CHARITON JUST OVER FLOOD STAGE.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-091919-
/O.EXT.KDMX.FL.W.0072.090608T1904Z-090610T1300Z/
/CHTI4.1.ER.090608T1512Z.090609T0000Z.090609T1300Z.NO/
219 PM CDT MON JUN 08 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL TUESDAY MORNING.
* AT  1:00 PM MONDAY THE STAGE WAS 16.0 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* THE RIVER IS NEAR CREST NOW AND SHOULD BEGIN FALLING EARLY THIS
  EVENING.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE TO 16.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  TUESDAY MORNING.

$$

SMALL
000 
WGUS83 KDMX 090202
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT MON JUN 08 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-100202-
/O.CON.KDMX.FL.W.0072.000000T0000Z-090610T1300Z/
/CHTI4.1.ER.090608T1512Z.090608T2300Z.090609T1300Z.NO/
902 PM CDT MON JUN 08 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL TUESDAY MORNING.
* AT  8:45 PM MONDAY THE STAGE WAS 16.3 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  15 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TUESDAY MORNING.

$$
000 
WGUS83 KDMX 090847
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CDT TUE JUN 09 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-125-100847-
/O.CON.KDMX.FL.W.0073.000000T0000Z-090610T2100Z/
/OOAI4.1.ER.090609T0218Z.090609T0830Z.090609T2100Z.NO/
347 AM CDT TUE JUN 09 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL TODAY...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR OSKALOOSA.
* UNTIL TODAY.
* AT  3:30 AM TUESDAY THE STAGE WAS 17.6 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TODAY.


$$

IAC117-185-100841-
/O.EXT.KDMX.FL.W.0072.000000T0000Z-090610T0841Z/
/CHTI4.1.ER.090608T1512Z.090608T2300Z.090609T0841Z.NO/
347 AM CDT TUE JUN 09 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL THIS MORNING.
* AT  2:30 AM TUESDAY THE STAGE WAS 15.1 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  15 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.


$$
000 
WGUS83 KDMX 091119
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 AM CDT TUE JUN 09 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-091149-
/O.CAN.KDMX.FL.W.0072.000000T0000Z-090610T0841Z/
/CHTI4.1.ER.090608T1512Z.090608T2300Z.090609T0753Z.NO/
619 AM CDT TUE JUN 09 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CHARITON RIVER NEAR CHARITON.
* AT  5:30 AM TUESDAY THE STAGE WAS 14.3 FEET...AND FALLING. 
* FELL BELOW FLOOD STAGE AT  2:53 AM TUESDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...FALL TO 12.9 FEET WEDNESDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:14 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 7, 6:14 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN JUN 7 2009

...UPDATED AVIATION DISCUSSION AND WATCHES...

.SHORT TERM /TONIGHT/...
QUESTIONS THIS EVENING REALLY NOT WHETHER THERE WILL BE PRECIP...BUT
LOCATIONS AND SFC BASED VS ELEVATED.  BIGGER PICTURE HAS JET AND
ASSOCIATED SHORT WAVES INTO KS/NE...AND PARENT WAVE FARTHER BACK
INTO THE ROCKIES.  UNLIKE YESTERDAY...SYNOPTIC SCALE UVM IS MORE
PREVALENT UPSTREAM AND FAIRLY OBVIOUS IN LEAF-LIKE IR STLT IMAGERY
DUE TO THESE FEATURES.   19Z TOP SOUNDING STILL REFLECTS EML AND
FORMIDABLE CIN DUE TO 700/750MB WARM LAYER...HOWEVER THIS IS NOT
APPARENT FARTHER NORTH IN THE COOLER AIR TOWARD OAX.  19Z RUC
MLCAPE/CIN LOOKS TOO AGGRESSIVE WITH CAPE AMOUNTS AND CIN
EROSION...BUT GENERAL AREAS SEEM OK.  THUS EXPECT INITIATION TO
OCCUR SOMEWHERE BETWEEN TOP/OAX...POSSIBLY AROUND KBIE/KFNB NEAR
BEST 1000-950MB THETA-E CONVERGENCE.  INSTABILITY AND SHEAR /DEEP
AND SHALLOW/ APPEAR SUFFICIENT FOR SUPERCELLS...POSSIBLY TORNADIC.

EVEN IF THIS DOES NOT OCCUR...ELEVATED CONVECTION DEVELOPING OVER
NERN NE LIKELY A SIGN OF THINGS TO COME.  STRONG LIFT AND MOISTURE
CONVERGENCE ALONG 305K SFC SURGES RIGHT INTO IA TONIGHT AHEAD OF
APPROACHING FORCING.  AIRMASS MODIFIES QUITE A BIT WITH DIMINISHING
CIN AND MORE THAN ADEQUATE ELEVATED CAPES...SO HAVE BLANKETED
CATEGORICAL POPS.  SVR HAIL QUITE POSSIBLE OVERNIGHT AND CANNOT RULE
OUT AN ISOLD TORNADO THREAT EITHER AS 0-1KM SHEAR/HELICITY INCREASES
WITH LLJ AHEAD OF TRIPLE POINT.  VARIOUS HEAVY RAIN PARAMETERS ARE
FAVORABLE AS WELL IN TERMS OF THERMODYNAMICS AND STORM MOTION SO
HAVE INCLUDED HEAVY RAIN MENTION.

.LONG TERM /MONDAY THROUGH SUNDAY/...
THE FRONTAL BOUNDARY WILL QUICKLY PUSH INTO EASTERN IOWA AFTER 12Z
MONDAY WITH THE REMANTS OF THE EARLY MORNING MCS LINGERING ACROSS
EASTERN COUNTIES. DRY AND COOLER AIR WILL PUSH INTO THE STATE BEHIND
THE FRONT MONDAY WITH HIGHS IN THE 60S AND 70S. THE SFC RIDGE WILL
MOVE THROUGH MONDAY NIGHT BEFORE HEADING EAST TUESDAY. THERE IS
STILL A WIDE VARIETY OF MODEL SOLUTIONS REGARDING THE NEXT
SIGNIFICANT SHORT WAVE. THE LATEST OPERATIONAL GFS/ECMWF SPREAD RAIN
INTO THE FORECAST AREA DURING THE DAY ON TUESDAY...WHILE THE NAM
DELAYS THE ARRIVAL UNTIL TUESDAY NIGHT. FOR NOW...WILL MAINTAIN DRY
FORECAST DURING THE DAY FOR COLLABORATION PURPOSES...AND INTRODUCE
POPS TUESDAY NIGHT. WEDNESDAY WILL ALSO LIKELY BE AN ACTIVE DAY WITH
THE POTENTIAL FOR ANOTHER STRONGER SHORT WAVE TROUGH. IN THE LATER
PERIODS...THE NEXT BEST CHANCE OF RAIN APPEARS TO BE LATE IN THE
WEEKEND.

&&

.AVIATION...08/00Z
SURFACE FRONT REMAINS DRAPED ACROSS THE AREA. NORTH OF THE FRONT
I.E. AT KMCW IFR CIGS AND INTERMITTENT MVFR BR PERSIST WHILE SOUTH
OF THE FRONT AT THE OTHER TERMINAKLS MAINLY VFR CONDITIONS PREVAIL
ATTM. HOWEVER TSTORMS ARE MOVING ACROSS THE AREA AND WILL PRODUCE
PERIODS OF IFR OR LOWER CONDITIONS THIS EVENING. THESE WILL BE HIT
AND MISS SO WILL ONLY INCLUDE MORE THAN VCTS FOR HIGH CONFIDENCE
IMPACTS IN THE FIRST FEW HOURS OF THE TAFS. ADDITIONAL TSTORM
DEVELOPMENT IS EXPECTED OVERNIGHT...BUT AGAIN UNCERTAINTY REGARDING
TIMING AND LOCATION OF THIS CONVECTION PRECLUDES MORE THAN VCTS
THROUGH THE NIGHT ATTM. ALSO...THE SURFACE FRONT WILL FINALLY MOVE
SOUTHEAST ACROSS THE AREA DURING THE EARLY TO MID MORNING HOURS
MONDAY...WITH IFR CIGS SPREADING BEHIND THE FRONT THEN LIFTING TO
LOW MVFR AROUND FL012-015 BY MID MORNING AND PERSISTING AT LEAST
INTO THE AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH IN EFFECT UNTIL 11 PM CDT FOR ADAIR-ADAMS-AUDUBON-
CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION.

TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CDT FOR APPANOOSE-BOONE-
DAVIS-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-
STORY-TAMA-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...SMALL
LONG TERM...KINNEY
AVIATION...LEE
Hazardous weather outlook, Jun 7, 3:23 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
323 PM CDT SUN JUN 7 2009

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-081100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
323 PM CDT SUN JUN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
BECOME MORE WIDESPREAD ACRO 2 INCHES OF
RAINFALL RECENTLY COULD HAVE SOME ISOLATED FLASH FLOODING
TONIGHT...ALTHOUGH A WIDESPREAD THREAT IS NOT ANTICIPATED. LESS
RAIN IS EXPECTED TO THE SOUTH OF INTERSTATE 80 AND THE FLASH FLOOD
THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. THE OVERALL SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON...THROUGH
THE OVERNIGHT HOURS.

In the hours before

Local storm report, Jun 7, 7:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
737 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     JOHNSTON                41.69N 93.70W
06/07/2009                   POLK               IA   LAW ENFORCEMENT

            TRAILER BLOWN ACROSS PARKING LOT

&&

JJOHNSON
Local storm report, Jun 7, 7:40 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     2 NNW ANKENY AIRPORT    41.72N 93.58W
06/07/2009  E65 MPH          POLK               IA   TRAINED SPOTTER

&&

JJOHNSON
Special weather statement, Jun 7, 7:42 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
742 PM CDT SUN JUN 7 2009

IAZ061-080115-
JASPER-
742 PM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JASPER COUNTY UNTIL 815
PM CDT...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLFAX...OR 19 MILES NORTHEAST OF DES
MOINES...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LAMBS GROVE BY 805 PM CDT.
  NEWTON AND NEWTON AIRPORT BY 810 PM CDT.

MOYER
Special weather statement, Jun 7, 8:15 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT SUN JUN 7 2009

IAZ049-050-080145-
MARSHALL-TAMA-
815 PM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND WESTERN
TAMA COUNTIES UNTIL 845 PM CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARSHALLTOWN...OR 44 MILES WEST OF
MARENGO...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LE GRAND BY 825 PM CDT.
  MONTOUR BY 830 PM CDT.
  GARWIN...GLADBROOK AND TOLEDO BY 840 PM CDT.

MOYER
Local storm report, Jun 7, 8:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     2 NNW MONTOUR           42.01N 92.73W
06/07/2009                   TAMA               IA   LAW ENFORCEMENT

            SEMI BLOWN OFF HIGHWAY 30 DUE TO SEVERE WIND.

&&

JJOHNSON
Local storm report, Jun 7, 8:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
847 PM CDT SUN JUN 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HEAVY RAIN       3 SE MARSHALLTOWN AIRPO 42.08N 92.88W
06/07/2009  M2.25 INCH       MARSHALL           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 2.25 INCHES OF RAIN IN 15
            MINUTES.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:06 PM CDTTornado WarningDMXPolk24 min
Jun 7, 7:08 PM CDTSevere Thunderstorm WarningDMXPolk37 min
Jun 7, 8:24 PM CDTSevere Thunderstorm WarningDMXTama51 min
Jun 7, 8:40 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy, Marshall, Tama2 hr
Jun 7, 9:55 PM CDTSevere Thunderstorm WarningDMXDavis50 min
Jun 7, 11:22 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
Jun 7, 11:56 PM CDTSevere Thunderstorm WarningDMXRinggold38 min
Jun 8, 12:02 AM CDTSevere Thunderstorm WarningDMXAdair, Cass43 min
Jun 8, 12:19 AM CDTAreal Flood AdvisoryDMXRinggold, Union5 hr
Jun 8, 12:38 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold21 min
Jun 8, 2:46 PM CDTRiver Flood WarningDMXMahaska, Marion28 hr

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.